Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Amarillo, TX

April 30, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 30, 2012, 5:21 PM CDT for 4 counties in Texas. It was in force for 54 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2012, 5:21 PM CDT (22:21 UTC)
Expired
Apr 30, 2012, 6:15 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 10 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 5:21 PM CDTHAIL 16 Sw Amarillo, TX
Apr 30, 5:24 PM CDTHAIL 16 Sw Amarillo, TX
Apr 30, 5:25 PM CDTHAIL 1Amarillo, TX
Apr 30, 5:26 PM CDTHAIL 1.57 Sw Amarillo, TX
Apr 30, 5:29 PM CDTHAIL 110 Sw Amarillo, TX
Apr 30, 5:33 PM CDTHAIL 0.886 Wsw Amarillo, TX
Apr 30, 5:33 PM CDTHAIL 16 Sw Amarillo, TX
Apr 30, 5:35 PM CDTHAIL 16 Wsw Amarillo, TX
Apr 30, 5:35 PM CDTHAIL 1.2510 Sw Amarillo, TX
Apr 30, 5:45 PM CDTHAIL 1.55 S Amarillo, TX
Apr 30, 5:55 PM CDTHAIL 1.755 Ssw Amarillo, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1602 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS54 KAMA 302221
SVRAMA
TXC011-065-375-381-302315-
/O.NEW.KAMA.SV.W.0089.120430T2221Z-120430T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHWESTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS
  NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 615 PM CDT

* AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 11 MILES WEST OF LAKE TANGLEWOOD...OR ABOUT 8 MILES NORTH
  OF CANYON...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE TANGLEWOOD...
  WASHBURN...
  AMARILLO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3527 10154 3501 10152 3499 10203 3517 10203
TIME...MOT...LOC 2221Z 261DEG 19KT 3509 10195

$$

CLK
3 follow-up statements
062 
WWUS54 KAMA 302239
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CDT MON APR 30 2012

TXC011-065-375-381-302315-
/O.CON.KAMA.SV.W.0089.000000T0000Z-120430T2315Z/
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
539 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...NORTHEASTERN
RANDALL AND SOUTHEASTERN POTTER COUNTIES...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TIMBERCREEK CANYON...OR ABOUT 7 MILES SOUTH OF
AMARILLO...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3504 10191 3519 10195 3527 10154 3510 10153
TIME...MOT...LOC 2238Z 264DEG 24KT 3510 10182

$$

CLK
762 
WWUS54 KAMA 302257
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CDT MON APR 30 2012

TXC011-065-375-381-302315-
/O.CON.KAMA.SV.W.0089.000000T0000Z-120430T2315Z/
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
557 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...NORTHEASTERN
RANDALL AND SOUTHEASTERN POTTER COUNTIES...

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF TIMBERCREEK CANYON...OR ABOUT 9 MILES
SOUTHEAST OF AMARILLO...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3510 10153 3505 10185 3521 10184 3527 10154
TIME...MOT...LOC 2257Z 263DEG 32KT 3512 10168

$$

CLK
793 
WWUS54 KAMA 302315
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT MON APR 30 2012

TXC011-065-375-381-302326-
/O.EXP.KAMA.SV.W.0089.000000T0000Z-120430T2315Z/
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
615 PM CDT MON APR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
COUNTIES HAS EXPIRED...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.

LAT...LON 3510 10153 3505 10185 3521 10184 3527 10154
TIME...MOT...LOC 2257Z 263DEG 32KT 3511 10168

$$

CLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:30 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 30, 3:30 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT MON APR 30 2012

.DISCUSSION...
VERY UNSTABLE AIRMASS OVERHEAD AT THIS TIME.  12Z RAOB FROM AMARILLO
SUGGESTED LIFTED INDEX OF -9 WITH HUGE CAPE AFTER LOWER 80S ATTAINED.
DRYLINE POSITIONED TO WEST OF FORECAST AREA.  A COUPLE OF 700 MB
VORTICITY MAXIMA WILL ASSIST IN THE RELEASE OF INSTABILITY.  FORECAST
CALLS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS EVENING...
WITH MOST OF ACTIVITY CONFINED TO EASTERN ZONES BY MIDNIGHT.  VERY
LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE PRIMARY THREATS THIS
EVENING.

NOT MANY CHANGES MADE TO EARLIER FORECAST...EXCEPT TO INTRODUCE
SLIGHT CHANCE THUNDERSTORMS IN FAR EASTERN ZONES TUESDAY AFTERNOON
AND EVENING...DUE TO EXPECTED LOCATION OF DRYLINE AND INSTABILITY
AXIS.  NO POPS IN LATER PERIODS.  03

COCKRELL

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDTIONS WILL BE POSSIBLE ACROSS WESTERN
SECTIONS OF THE PANHANDLES TUESDAY AND WEDNESDAY AS DRY SOUTHWEST
WINDS INCREASE.  DAILY RELATIVE HUMIDITY VALUES THURSDAY AND BEYOND
WILL FALL WELL BELOW 20 PERCENT...BUT EXCESSIVE WINDS ARE NOT
EXPECTED.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  93  56  89  54 /  30   0   5   0   5
BEAVER OK                  60  91  61  92  54 /  40  10  10   0  10
BOISE CITY OK              50  92  53  91  51 /  20   0   0   0   5
BORGER TX                  60  94  60  91  60 /  40   5   5   0   5
BOYS RANCH TX              55  95  53  92  51 /  30   0   0   0   5
CANYON TX                  57  94  52  90  52 /  30   0   5   0   5
CLARENDON TX               61  93  61  93  60 /  40  10  10   0   5
DALHART TX                 49  93  48  93  47 /  20   0   0   0   5
GUYMON OK                  56  94  52  91  52 /  30   5   5   0   5
HEREFORD TX                57  92  51  90  52 /  30   0   0   0   5
LIPSCOMB TX                62  89  62  91  57 /  50  20  20   0  10
PAMPA TX                   59  90  57  89  57 /  40  10  10   0   5
SHAMROCK TX                63  90  64  94  60 /  40  20  20   0  10
WELLINGTON TX              65  91  65  96  63 /  40  20  20   0  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

05/03
Hazardous weather outlook, Apr 30, 3:48 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT MON APR 30 2012

OKZ001>003-TXZ001>020-011100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
348 PM CDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND THIS EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE
PANHANDLES UNTIL 11 PM CDT. THE PRIMARY HAZARDS WITH ANY STORMS WILL
BE HAIL UP TO THE SIZE OF GRAPEFRUITS AND DAMAGING WINDS UP TO 70
MPH. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE LATE THIS
AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE
WITH ANY OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS
THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME
STRONG...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE WESTERN HALF
OF THE PANHANDLES ON TUESDAY AND THE WESTERN HALF OF THE TEXAS
PANHANDLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE PANHANDLES SHOULD
BE READY OR ACTIVATION THIS AFTERNOON AND EVENING ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY.

COCKRELL

In the hours before

Special weather statement, Apr 30, 3:49 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT MON APR 30 2012

TXZ011-016-302115-
DEAF SMITH TX-OLDHAM TX-
349 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR OLDHAM AND DEAF SMITH
COUNTIES.

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF VEGA TO 8 MILES SOUTH OF SIMMS...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF VEGA TO 17 MILES WEST OF HEREFORD...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Local storm report, Apr 30, 3:52 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             6 N HARTLEY             35.97N 102.40W
04/29/2012  E1.75 INCH       HARTLEY            TX   TRAINED SPOTTER

            DELAYED REPORT FROM APRIL 29

&&

EVENT NUMBER AMA1200342

SFJ
Local storm report, Apr 30, 4:41 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
441 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             3 SE GRUVER             36.23N 101.37W
04/29/2012  E1.00 INCH       HANSFORD           TX   LAW ENFORCEMENT

0920 PM     TSTM WND DMG     SPEARMAN                36.20N 101.19W
04/29/2012                   HANSFORD           TX   LAW ENFORCEMENT

            SMALL TREE LIMBS DOWN AROUND SPEARMAN

0935 PM     HAIL             5 E SPEARMAN            36.20N 101.10W
04/29/2012  E1.00 INCH       HANSFORD           TX   TRAINED SPOTTER

1015 PM     HAIL             2 N BORGER              35.69N 101.40W
04/29/2012  E1.00 INCH       HUTCHINSON         TX   PUBLIC

1055 PM     HAIL             6 N HARTLEY             35.97N 102.40W
04/29/2012  E1.75 INCH       HARTLEY            TX   TRAINED SPOTTER

            DELAYED REPORT FROM APRIL 29

1117 PM     HAIL             8 W DUMAS               35.86N 102.11W
04/29/2012  E1.75 INCH       MOORE              TX   LAW ENFORCEMENT

1127 PM     TSTM WND GST     HIGGINS                 36.12N 100.03W
04/29/2012  E60 MPH          LIPSCOMB           TX   TRAINED SPOTTER

1128 PM     HAIL             DUMAS                   35.86N 101.97W
04/29/2012  M1.75 INCH       MOORE              TX   EMERGENCY MNGR

1133 PM     HAIL             DUMAS                   35.86N 101.97W
04/29/2012  E2.75 INCH       MOORE              TX   TRAINED SPOTTER

1200 AM     HAIL             4 N MIAMI               35.75N 100.64W
04/30/2012  E1.00 INCH       ROBERTS            TX   PUBLIC

1215 AM     HAIL             1 S BORGER              35.64N 101.40W
04/30/2012  E0.88 INCH       HUTCHINSON         TX   STORM CHASER

1228 AM     HAIL             BORGER                  35.66N 101.40W
04/30/2012  E1.00 INCH       HUTCHINSON         TX   PUBLIC

1230 AM     HAIL             BORGER                  35.66N 101.40W
04/30/2012  E1.25 INCH       HUTCHINSON         TX   PUBLIC

1230 AM     HAIL             1 ESE BORGER            35.65N 101.38W
04/30/2012  M1.75 INCH       HUTCHINSON         TX   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED IN BORGER

1230 AM     HAIL             1 NNE BORGER            35.67N 101.40W
04/30/2012  M1.00 INCH       HUTCHINSON         TX   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BORGER

1233 AM     HAIL             BORGER                  35.66N 101.40W
04/30/2012  E1.00 INCH       HUTCHINSON         TX   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL ACCUMULATED TWO INCHES DEEP.

0115 AM     HAIL             1 NNW PAMPA             35.56N 100.97W
04/30/2012  E0.88 INCH       GRAY               TX   PUBLIC

            NICKEL SIZE HAIL REPORTED NEAR PAMPA

0120 AM     TSTM WND DMG     1 NNE PAMPA             35.56N 100.96W
04/30/2012                   GRAY               TX   EMERGENCY MNGR

            WIND DAMAGE TO ROOF...POWER LINE...AND FENCE REPORTED
            IN PAMPA

0125 AM     HAIL             PAMPA                   35.55N 100.96W
04/30/2012  E0.88 INCH       GRAY               TX   TRAINED SPOTTER

0130 AM     HAIL             6 N PAMPA               35.63N 100.96W
04/30/2012  E1.00 INCH       ROBERTS            TX   PUBLIC

0322 AM     HAIL             EVA                     36.80N 101.90W
04/30/2012  M1.00 INCH       TEXAS              OK   PUBLIC

            QUARTER SIZE HAIL REPORTED NEAR EVA

&&

EVENT NUMBER AMA1200322 AMA1200323 AMA1200324 AMA1200339 AMA1200342
AMA1200325 AMA1200327 AMA1200326 AMA1200328 AMA1200340 AMA1200330
AMA1200329 AMA1200332 AMA1200334 AMA1200335 AMA1200331 AMA1200336
AMA1200337 AMA1200333 AMA1200341 AMA1200338

EA
Special weather statement, Apr 30, 4:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
458 PM CDT MON APR 30 2012

TXZ012-017-302230-
POTTER TX-RANDALL TX-
458 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR RANDALL AND POTTER
COUNTIES.

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER RANDALL COUNTY...OR ABOUT 11
MILES NORTHWEST OF CANYON...MOVING EAST AT 15 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

CLK
Special weather statement, Apr 30, 5:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT MON APR 30 2012

TXZ007-008-302245-
HUTCHINSON TX-MOORE TX-
516 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR MOORE AND HUTCHINSON
COUNTIES.

AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER MOORE COUNTY...OR ABOUT 11
MILES SOUTHEAST OF DUMAS...MOVING NORTHEAST AT 35 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

CLK
Local storm report, Apr 30, 5:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             6 SW AMARILLO           35.14N 101.91W
04/30/2012  E1.00 INCH       RANDALL            TX   NWS EMPLOYEE

&&

EVENT NUMBER AMA1200344

SFJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:36 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman54 min
Apr 29, 9:25 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Lipscomb, Ochiltree, Roberts65 min
Apr 29, 9:30 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Randall47 min
Apr 29, 9:36 PM CDTSevere Thunderstorm WarningAMADallam, Hartley54 min
Apr 29, 9:53 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore, Roberts52 min
Apr 29, 10:30 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree, Roberts60 min
Apr 29, 10:34 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman56 min
Apr 29, 11:20 PM CDTSevere Thunderstorm WarningAMAHartley, Hutchinson, Moore55 min
Apr 29, 11:26 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler64 min
Apr 29, 11:54 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley, Randall54 min
Apr 30, 12:15 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Moore, Roberts60 min
Apr 30, 1:14 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hemphill, Roberts, Wheeler45 min
Apr 30, 1:52 AM CDTAreal Flood AdvisoryAMAHutchinson3 hr
Apr 30, 4:51 AM CDTAreal Flood AdvisoryAMAHutchinson3 hr
Apr 30, 4:18 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall57 min
Apr 30, 5:00 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Apr 30, 5:35 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Ochiltree, Sherman41 min
Apr 30, 6:21 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler54 min
Apr 30, 6:36 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray39 min
Apr 30, 6:51 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley54 min
Apr 30, 6:54 PM CDTSevere Thunderstorm WarningAMAArmstrong11 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.